Missouri, 2006

Drought in Missouri, April 1 to 30, 2006

April 1 to 30, 2006 · NWS SGF · 21 events in 21 counties and zones

The first three weeks of April were unusually dry which worsened the ongoing drought across west central and southwest Missouri. However, during the final week of April, a few episodes of beneficial rains fell across the region with average total amounts of around two inches.

Where it happened

Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

The first three weeks of April were unusually dry which worsened the ongoing drought across west central and southwest Missouri. However, during the final week of April, a few episodes of beneficial rains fell across the region with average total amounts of around two inches. The U.S. Drought Monitor had analyzed an extreme drought across McDonald, Newton, Barry, Barton, Vernon, St. Clair, Cedar, Dade, Lawrence, Hickory, Polk, and Greene counties, while the rest of southwest Missouri was analyzed as experiencing a severe drought.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 31, 9:59 PM CST, 2 hours 1 minute earlier.

Area forecast discussion, Mar 31, 9:59 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
959 PM CST FRI MAR 31 2006

.DISCUSSION...

DRY SLOT WRAPPING AROUND SOUTH SIDE OF LOW PRESSURE CENTERED OVER
WESTERN WISCONSIN THIS AFTERNOON HAS KEPT CLEAR SKIES OVER MUCH OF
THE AREA. JUST SOUTH OF THE ARKANSAS BORDER...A FEW STORMS HAVE
FIRED NORTH OF THE FRONT THAT MOVED THROUGH OUR AREA YESTERDAY. THE
FRONT SEEMS TO HAVE STALLED ALONG THE I-40 CORRIDOR WITH LOSS OF
UPPER LEVEL SUPPORT.

IN THE VERY SHORT TERM...HAVE ADDED A SLIVER OF SLIGHT CHANCE POPS
TO OUR EXTREME SOUTHEAST ZONES FOR THE REST OF THE AFTERNOON JUST IN
CASE A FEW OF THE NORTHERN ARKANSAS STORMS DRIFT ACROSS THE BORDER.
OTHERWISE WENT AHEAD AND ADJUSTED MAX TEMPS UP A CATEGORY OR TWO
WITH OUR NORTHEAST COUNTIES ALREADY IN THE UPPER 70S.

DEWPOINT TEMPS FELL ABOUT 25 DEGREES THROUGH THE AFTERNOON WITH
STRONG MIXING AIDED BY WEST WINDS. WIND SPEEDS SHOULD STAY BELOW RED
FLAG CRITERIA EVEN THOUGH HUMIDITIES HAVE FALLEN BELOW 25 PERCENT
OVER WEST AND CENTRAL PORTIONS OF THE FIRE WEATHER FORECAST AREA.

HIGH PRESSURE BUILDING INTO THE CENTRAL PLAINS AND MISSOURI VALLEY
TONIGHT WILL HELP DIMINISH WINDS AND SHOULD ALLOW STRONG RADIATIONAL
COOLING...WITH OVERNIGHT TEMPERATURES FALLING INTO THE 40S.
SHORTWAVE RIDGE WILL MOVE QUICKLY ACROSS THE REGION ON SATURDAY WITH
LOW LEVEL MOISTURE RETURNING TO THE REGION LATE SATURDAY AFTERNOON
INTO SATURDAY NIGHT AS STALLED FRONT TO OUR SOUTH LIFTS NORTHWARD AS
A WARM FRONT...AHEAD OF A LEE TROUGH DEVELOPING OVER WEST KS/EAST
CO.  HAVE STARTED POPS AFTER 18Z SATURDAY OVER OUR EXTREME SOUTHWEST
COUNTIES...BEFORE SPREADING THEM TO THE NORTHEAST THROUGH SATURDAY
NIGHT. WILL NEED TO MONITOR CLOSELY FOR SEVERE WEATHER POTENTIAL
LATE SATURDAY NIGHT AS 50KT LOW LEVEL JET SETS UP OVER THE AREA AND
INTERSECTS ADVANCING WARM FRONT. IF SEVERE STORMS DEVELOP...SHOULD
MAINLY BE A HAIL THREAT WITH CONVECTION ROOTED ABOVE THE BOUNDARY
LAYER. ON SUNDAY...COULD SEE INCREASING WIND THREAT AS CONVECTION
BECOMES MORE SURFACE BASED. NAM SHOWS ML CAPES AROUND 1000-1500 J/KG
AND LIS AROUND -6 SUNDAY AFTERNOON. LOW LEVEL FLOW IS EXPECTED TO
SHIFT TO THE SOUTHWEST DURING THE DAY WHICH COULD LIMIT LOW LEVEL
ROTATION POTENTIAL.

MAIN UPPER TROUGH AXIS AND COLD FRONT EXIT THE AREA LATE SUNDAY
NIGHT WITH ANOTHER NARROW CANADIAN HIGH PRESSURE SYSTEM BUILDING
INTO THE REGION. PROGRESSIVE UPPER FLOW WILL FORCE THIS SYSTEM EAST
OF THE AREA QUICKLY BY TUESDAY AFTERNOON AS ANOTHER STRONG PACIFIC
STORM SYSTEM MOVES INTO THE CONUS WEDNESDAY/THURSDAY.

TERRY
&&

.AVIATION...
FOR THE KSGF/KJLN TAFS THROUGH SATURDAY...WEAK HIGH PRESSURE WILL
MOVE THROUGH THE REGION TONIGHT THEN SHIFT EAST ON SATURDAY. EXPECT
VFR CONDITIONS AND LIGHT WINDS TONIGHT...WITH WINDS GRADUALLY
BECOMING ESE THEN SOUTH LATE TONIGHT AND SATURDAY. DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Mar 31, 8:19 PM CST, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
819 PM CST FRI MAR 31 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
819 PM CST FRI MAR 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE SATURDAY
NIGHT AND SUNDAY AS A STORM SYSTEM LOCATED ALONG THE PACIFIC COAST
THIS AFTERNOON TRACKS INTO THE CENTRAL PLAINS AND MISSOURI
VALLEY.

THUNDERSTORMS WILL AGAIN BE POSSIBLE ON THURSDAY AS ANOTHER LOW
PRESSURE SYSTEM DEVELOPS OVER THE CENTRAL PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY/DSA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

21 drought. Local standard time, as filed.

Drought, McDonald

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
McDonald forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
36.629, -94.348 (the zone’s center; the record gives no point)

Drought, Newton

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Newton forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
36.906, -94.339 (the zone’s center; the record gives no point)

Drought, Jasper

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Jasper forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
37.204, -94.341 (the zone’s center; the record gives no point)

Drought, Barton

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Barton forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
37.502, -94.347 (the zone’s center; the record gives no point)

Drought, Vernon

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Vernon forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
37.851, -94.342 (the zone’s center; the record gives no point)

Drought, St. Clair

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
St. Clair forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
38.037, -93.776 (the zone’s center; the record gives no point)

Drought, Cedar

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Cedar forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
37.724, -93.857 (the zone’s center; the record gives no point)

Drought, Dade

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Dade forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
37.432, -93.850 (the zone’s center; the record gives no point)

Drought, Lawrence

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Lawrence forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
37.106, -93.833 (the zone’s center; the record gives no point)

Drought, Barry

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Barry forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
36.710, -93.829 (the zone’s center; the record gives no point)

Drought, Stone

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Stone forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
36.747, -93.456 (the zone’s center; the record gives no point)

Drought, Taney

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Taney forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
36.655, -93.041 (the zone’s center; the record gives no point)

Drought, Christian

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Christian forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
36.970, -93.189 (the zone’s center; the record gives no point)

Drought, Greene

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Greene forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
37.258, -93.342 (the zone’s center; the record gives no point)

Drought, Polk

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Polk forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
37.617, -93.400 (the zone’s center; the record gives no point)

Drought, Benton

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Benton forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
38.295, -93.288 (the zone’s center; the record gives no point)

Drought, Hickory

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Hickory forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
37.941, -93.321 (the zone’s center; the record gives no point)

Drought, Morgan

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Morgan forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
38.424, -92.886 (the zone’s center; the record gives no point)

Drought, Camden

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Camden forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
38.027, -92.766 (the zone’s center; the record gives no point)

Drought, Dallas

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Dallas forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
37.680, -93.024 (the zone’s center; the record gives no point)

Drought, Webster

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Webster forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
37.281, -92.876 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516495, 5516496, 5516497, 5516498, 5516499, 5516500, 5516501, 5516502, 5516503, 5516504, 5516505, 5516506, 5516507, 5516508, 5516509, 5516578, 5516579, 5516580, 5516581, 5516582, 5516583.